The arithmetic-periodicity of CUT for C={1,2c}
Issued Date
2022-12-15
Resource Type
ISSN
0166218X
Scopus ID
2-s2.0-85144086362
Journal Title
Discrete Applied Mathematics
Volume
322
Start Page
391
End Page
403
Rights Holder(s)
SCOPUS
Bibliographic Citation
Discrete Applied Mathematics Vol.322 (2022) , 391-403
Suggested Citation
Ellis P., Thanatipanonda T.A. The arithmetic-periodicity of CUT for C={1,2c}. Discrete Applied Mathematics Vol.322 (2022) , 391-403. 403. doi:10.1016/j.dam.2022.08.027 Retrieved from: https://repository.li.mahidol.ac.th/handle/20.500.14594/85108
Title
The arithmetic-periodicity of CUT for C={1,2c}
Author(s)
Author's Affiliation
Other Contributor(s)
Abstract
CUT is a class of partition games played on a finite number of finite piles of tokens. Each version of CUT is specified by a cut-set C⊆N. A legal move consists of selecting one of the piles and partitioning it into d+1 nonempty piles, where d∈C. No tokens are removed from the game. It turns out that the nim-set for any C={1,2c} with c≥2 is arithmetic-periodic, which answers an open question of Dailly et al. (2020). The key step is to show that there is a correspondence between the nim-sets of CUT for C={1,6} and the nim-sets of CUT for C={1,2c},c≥4. The result easily extends to the case of C={1,2c1,2c2,2c3,…}, where c1,c2,…≥2.